MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK AND HIP 8HR L/XL; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE LOWER BACK AND HIP 8HR L/XL; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Lower Back & Hip
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abrasion (1689); Burn(s) (1757); Ulcer (2274); Blister (4537)
Date of Event 05/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On 10-jun-2022, a spontaneous report from the united states was received via telephone from a 59-year-old female who used a thermacare lower back and hip 8hr l/xl heat wrap.Allergies included allergies to wasps and aleve (naproxen).Medical history included prior use of thermacare without issue.Concomitant products included a multivitamin.On approximately (b)(6) 2022, the consumer topically applied a thermacare lower back and hip 8hr l/xl heat wrap to the lumbar region of her back prior to work.After work and when she removed the wrap, she found she had developed blisters at her waistband.She was a nurse and treated the abrasions with antibiotic cream and covered them with a band-aid.A week later, the blisters erupted, and she had "holes" in her back where the blisters used to be.She was not able to sleep on her back due to the discomfort of the area.She denied wearing the product for more than 8 hours and noted that she did not need to wear clothing between her skin and the wrap even though it was recommended for consumer above 55 years of age.On (b)(6) 2022, her health care practitioner looked at her back and was told it looked like a burn.For treatment, she was given a burn cream.As of (b)(6) 2022, the burn cream was helping, and she was doing much better.She still had a little of her burn and some discomfort.She realized that she should have put clothing between the product and her skin.She believed the directions are too small and felt that it would be helpful if the lettering was bigger and highlighted.No additional information was provided.
 
Additional Manufacturer Narrative
The root cause cannot be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports " she had developed blisters at her waistband".The cause of the consumer stating she developed blisters is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of blisters or other skin irritations.This is an adverse event for blisters; a risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.

Brand Name
THERMACARE LOWER BACK AND HIP 8HR L/XL
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
811 broad street, suite 600
chattanooga TN 37402
Manufacturer Contact
scott hughes
811 broad street, suite 600
chattanooga, TN 37402
4237178579
MDR Report Key14843000
Report Number3007593958-2022-00040
Device Sequence Number4832737
Product Code IMD
UDI-Device Identifier00305733010037
UDI-Public00305733010037
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberThermaCare HeatWraps - Lower Back & Hip
Device Lot NumberGA0237
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2022
Initial Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MULTIVITAMIN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale